MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL AND PEDIATRIC FLEXTEND; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL AND PEDIATRIC FLEXTEND; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number 60PFS35
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while in patient use it was noticed the trach tube had split.It was noticed the patient had increased secretions and were not clearing effectively, it was also noticed the patient looked distressed and puffy eyed.It was then realized the tracheostomy tube had split and had to carry out an emergency tube change.
 
Additional Manufacturer Narrative
Corrected data: updated description to match customer response.
 
Event or Problem Description
It was reported that while in patient use it was noticed the trach tube had split.Patient is trach-vented during the day and night.It was noticed the patient did not appear "right" it was described the patient looked puffy eyed and secretions were not clearing when suctioning.It was then noticed a split at the end of the tracheostomy tube (where you connect the swedish nose or ventilator tubing) and an emergency tracheostomy tube change was performed.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A product sample was received for evaluation.Visual and functional testing were performed.Samples were visually inspected under normal conditions of illumination to detect any defect.Under normal conditions of illumination to detect any defect.Cut was found in two samples, complaint was confirmed.The root cause was determined to be manufacturing.Actions were taken to mitigate the reported issue: customer complaint notification was made to production personnel to explain the importance to adherence or following in the manufacturing procedure.

Brand Name
BIVONA UNCUFFED NEONATAL AND PEDIATRIC FLEXTEND
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14336846
Report Number3012307300-2022-08148
Device Sequence Number20413821
Product Code JOH
UDI-Device Identifier15021312005851
UDI-Public15021312005851
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number60PFS35
Device Catalogue Number60PFS35
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/27/2022
03/21/2023
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date05/27/2022
04/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown